Observability and controllability for the Schrödinger equation on quotients of groups of Heisenberg type
[Observabilité et contrôlabilité de l’équation de Schrödinger sur des quotients de groupes de type Heisenberg]
Journal de l’École polytechnique — Mathématiques, Tome 8 (2021), pp. 1459-1513.

Dans cet article, nous donnons des conditions nécessaires et des conditions suffisantes pour la contrôlabilité d’une équation de Schrödinger impliquant un opérateur sous-elliptique sur une variété compacte. Cet opérateur est le sous-laplacien d’une variété obtenue en quotientant un groupe de type Heisenberg par l’un de ses sous-groupes discrets. Cette classe de groupes nilpotents est un exemple important de groupes de Lie de pas 2. Le sous-laplacien est alors un opérateur sous-elliptique et nous montrons qu’à la différence de ce qui se passe pour le cas elliptique sur le tore ou sur des surfaces à courbures négatives, il existe un temps minimal de contrôlabilité pour l’équation de Schrödinger associée à ce sous-laplacien. Les principaux outils que nous utilisons sont des mesures semi-classiques à valeurs opérateurs construites via la théorie des représentations et une notion de paquets d’ondes semi-classiques que nous introduisons ici dans le contexte des groupes de type Heisenberg.

We give necessary and sufficient conditions for the controllability of a Schrödinger equation involving the sub-Laplacian of a nilmanifold obtained by taking the quotient of a group of Heisenberg type by one of its discrete sub-groups. This class of nilpotent Lie groups is a major example of stratified Lie groups of step 2. The sub-Laplacian involved in these Schrödinger equations is subelliptic, and, contrary to what happens for the usual elliptic Schrödinger equation for example on flat tori or on negatively curved manifolds, there exists a minimal time of controllability. The main tools used in the proofs are (operator-valued) semi-classical measures constructed by use of representation theory and a notion of semi-classical wave packets that we introduce here in the context of groups of Heisenberg type.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jep.176
Classification : 35R03,  35H20,  35J10,  93B07,  35Q93
Mots clés : Opérateur sous-elliptique, théorie du contrôle, nilvariété, groupe de type Heisenberg
Clotilde Fermanian Kammerer 1, 2 ; Cyril Letrouit 3, 4

1. Univ Gustave Eiffel, LAMA F-77447 Marne-la-Vallée, France
2. Univ Paris Est Creteil, CNRS, LAMA F-94010 Creteil, France
3. DMA, École normale supérieure, CNRS, PSL Research University 75005 Paris, France
4. Sorbonne Université, Université Paris-Diderot, CNRS, Inria, LJLL 75005 Paris, France
@article{JEP_2021__8__1459_0,
     author = {Clotilde Fermanian Kammerer and Cyril Letrouit},
     title = {Observability and controllability for {the~Schr\"odinger} equation on quotients of groups of {Heisenberg} type},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {1459--1513},
     publisher = {\'Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.176},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.176/}
}
TY  - JOUR
AU  - Clotilde Fermanian Kammerer
AU  - Cyril Letrouit
TI  - Observability and controllability for the Schrödinger equation on quotients of groups of Heisenberg type
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2021
DA  - 2021///
SP  - 1459
EP  - 1513
VL  - 8
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.176/
UR  - https://doi.org/10.5802/jep.176
DO  - 10.5802/jep.176
LA  - en
ID  - JEP_2021__8__1459_0
ER  - 
%0 Journal Article
%A Clotilde Fermanian Kammerer
%A Cyril Letrouit
%T Observability and controllability for the Schrödinger equation on quotients of groups of Heisenberg type
%J Journal de l’École polytechnique — Mathématiques
%D 2021
%P 1459-1513
%V 8
%I École polytechnique
%U https://doi.org/10.5802/jep.176
%R 10.5802/jep.176
%G en
%F JEP_2021__8__1459_0
Clotilde Fermanian Kammerer; Cyril Letrouit. Observability and controllability for the Schrödinger equation on quotients of groups of Heisenberg type. Journal de l’École polytechnique — Mathématiques, Tome 8 (2021), pp. 1459-1513. doi : 10.5802/jep.176. https://jep.centre-mersenne.org/articles/10.5802/jep.176/

[1] N. Anantharaman, C. Fermanian Kammerer & F. Macià - “Semiclassical completely integrable systems: long-time dynamics and observability via two-microlocal Wigner measures”, Amer. J. Math. 137 (2015) no. 3, p. 577-638 | Article | MR 3357117 | Zbl 1319.35207

[2] N. Anantharaman & F. Macià - “Semiclassical measures for the Schrödinger equation on the torus”, J. Eur. Math. Soc. (JEMS) 16 (2014) no. 6, p. 1253-1288 | Article | Zbl 1298.42028

[3] H. Bahouri - “Non prolongement unique des solutions d’opérateurs ‘somme de carrés’”, Ann. Inst. Fourier (Grenoble) 36 (1986) no. 4, p. 137-155 | Article | MR 867918 | Zbl 0603.35008

[4] H. Bahouri, C. Fermanian Kammerer & I. Gallagher - “Dispersive estimates for the Schrödinger operator on step-2 stratified Lie groups”, Anal. PDE 9 (2016) no. 3, p. 545-574 | Article | Zbl 06600505

[5] H. Bahouri, P. Gérard & C.-J. Xu - “Espaces de Besov et estimations de Strichartz généralisées sur le groupe de Heisenberg”, J. Anal. Math. 82 (2000), p. 93-118 | Article | Zbl 0965.22010

[6] K. Beauchard & P. Cannarsa - “Heat equation on the Heisenberg group: observability and applications”, J. Differential Equations 262 (2017) no. 8, p. 4475-4521 | Article | MR 3603278 | Zbl 1366.35206

[7] K. Beauchard, J. Dardé & S. Ervedoza - “Minimal time issues for the observability of Grushin-type equations”, Ann. Inst. Fourier (Grenoble) 70 (2020) no. 1, p. 247-312 | Article | MR 4105940 | Zbl 1448.35316

[8] A. Bonfiglioli, E. Lanconelli & F. Uguzzoni - Stratified Lie groups and potential theory for their sub-Laplacians, Springer Monographs in Math., Springer, Berlin, 2007 | Zbl 1128.43001

[9] J.-M. Bony - “Principe du maximum, inégalité de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérés”, Ann. Inst. Fourier (Grenoble) 19 (1969) no. 1, p. 277-304 | Article | Numdam | Zbl 0176.09703

[10] N. Burq & C. Sun - “Time optimal observability for Grushin Schrödinger equation”, 2019, to appear in Anal. PDE | arXiv:1910.03691v3

[11] N. Burq & M. Zworski - “Control for Schrödinger operators on tori”, Math. Res. Lett. 19 (2012) no. 2, p. 309-324 | Article | Zbl 1281.35011

[12] V. Chabu, C. Fermanian Kammerer & F. Macià - “Semiclassical analysis of dispersion phenomena”, in Analysis and partial differential equations: perspectives from developing countries, Springer Proc. Math. Stat., vol. 275, Springer, Cham, 2019, p. 84-108 | Article | MR 3923334 | Zbl 1414.35189

[13] V. Chabu, C. Fermanian Kammerer & F. Macià - “Wigner measures and effective mass theorems”, Ann. H. Lebesgue 3 (2020), p. 1049-1089 | Article | MR 4149834 | Zbl 1452.35018

[14] M. Combescure & D. Robert - Coherent states and applications in mathematical physics, Theoretical and Math. Physics, Springer, Dordrecht, 2012 | Article | Zbl 1243.81004

[15] L. J. Corwin & F. P. Greenleaf - Representations of nilpotent Lie groups and their applications. Part I. Basic theory and examples, Cambridge Studies in Advanced Math., vol. 18, Cambridge University Press, Cambridge, 1990 | Zbl 0704.22007

[16] M. Duprez & A. Koenig - “Control of the Grushin equation: non-rectangular control region and minimal time”, ESAIM Control Optim. Calc. Var. 26 (2020), article ID 3, 18 pages | Article | MR 4050579 | Zbl 1447.93025

[17] C. Fermanian Kammerer - “Mesures semi-classiques 2-microlocales”, C. R. Acad. Sci. Paris Sér. I Math. 331 (2000) no. 7, p. 515-518 | Article | MR 1794090 | Zbl 0964.35009

[18] C. Fermanian Kammerer - “Analyse à deux échelles d’une suite bornée de L 2 sur une sous-variété du cotangent”, Comptes Rendus Mathématique 340 (2005) no. 4, p. 269-274 | Article | MR 2121889 | Zbl 1067.35083

[19] C. Fermanian Kammerer & V. Fischer - “Quantum evolution and sub-Laplacian operators on groups of Heisenberg type”, 2019, to appear in J. Spectral Theory | arXiv:1910.14486

[20] C. Fermanian Kammerer & V. Fischer - “Semi-classical analysis on H-type groups”, Sci. China Math. 62 (2019) no. 6, p. 1057-1086 | Article | MR 3951881 | Zbl 1430.35284

[21] C. Fermanian Kammerer & V. Fischer - “Defect measures on graded Lie groups”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 21 (2020), p. 207-291 | Article | MR 4288603 | Zbl 07373217

[22] C. Fermanian Kammerer & P. Gérard - “Mesures semi-classiques et croisement de modes”, Bull. Soc. math. France 130 (2002) no. 1, p. 123-168 | Article | Numdam | MR 1906196 | Zbl 0996.35004

[23] C. Fermanian Kammerer & C. Lasser - “Propagation through generic level crossings: a surface hopping semigroup”, SIAM J. Math. Anal. 40 (2008) no. 1, p. 103-133 | Article | MR 2403314 | Zbl 1168.35043

[24] V. Fischer & M. Ruzhansky - Quantization on nilpotent Lie groups, Progress in Math., vol. 314, Birkhäuser/Springer, Cham, 2016 | Article | MR 3469687 | Zbl 1347.22001

[25] P. Gérard - “Mesures semi-classiques et ondes de Bloch”, in Séminaire sur les Équations aux Dérivées Partielles, 1990–1991, École Polytechnique, Palaiseau, 1991, Exp. No. XVI, 19 p. | Numdam | Zbl 0739.35096

[26] P. Gérard - “Microlocal defect measures”, Comm. Partial Differential Equations 16 (1991) no. 11, p. 1761-1794 | Article | MR 1135919 | Zbl 0770.35001

[27] P. Gérard & É. Leichtnam - “Ergodic properties of eigenfunctions for the Dirichlet problem”, Duke Math. J. 71 (1993) no. 2, p. 559-607 | Article | MR 1233448 | Zbl 0788.35103

[28] P. Gérard, P. A. Markowich, N. J. Mauser & F. Poupaud - “Homogenization limits and Wigner transforms”, Comm. Pure Appl. Math. 50 (1997) no. 4, p. 323-379, Erratum: Ibid. 53 (2000), no. 2, p. 280–281 | Article | MR 1438151 | Zbl 0881.35099

[29] G. A. Hagedorn - “Semiclassical quantum mechanics. I. The 0 limit for coherent states”, Comm. Math. Phys. 71 (1980) no. 1, p. 77-93 | Article | MR 556903

[30] B. Helffer, A. Martinez & D. Robert - “Ergodicité et limite semi-classique”, Comm. Math. Phys. 109 (1987) no. 2, p. 313-326 | Article | Zbl 0624.58039

[31] L. Hörmander - “Hypoelliptic second order differential equations”, Acta Math. 119 (1967), p. 147-171 | Article | MR 222474 | Zbl 0156.10701

[32] S. Jaffard - “Contrôle interne exact des vibrations d’une plaque rectangulaire”, Portugal. Math. 47 (1990) no. 4, p. 423-429 | Zbl 0718.49026

[33] A. Kaplan - “Fundamental solutions for a class of hypoelliptic PDE generated by composition of quadratic forms”, Trans. Amer. Math. Soc. 258 (1980) no. 1, p. 147-153 | Article | MR 554324 | Zbl 0393.35015

[34] A. Koenig - “Non-null-controllability of the Grushin operator in 2D”, Comptes Rendus Mathématique 355 (2017) no. 12, p. 1215-1235 | Article | MR 3730500 | Zbl 1377.93044

[35] C. Lasser & S. Teufel - “Propagation through conical crossings: an asymptotic semigroup”, Comm. Pure Appl. Math. 58 (2005) no. 9, p. 1188-1230 | Article | MR 2163659 | Zbl 1161.35338

[36] C. Laurent & M. Léautaud - “Tunneling estimates and approximate controllability for hypoelliptic equations”, 2017, to appear in Mem. Amer. Math. Soc. | arXiv:1703.10797

[37] G. Lebeau - “Control for hyperbolic equations”, in Journées “Équations aux Dérivées Partielles” (Saint-Jean-de-Monts, 1992), École Polytechnique, Palaiseau, 1992, 24 pages | Numdam | MR 1191928 | Zbl 0779.35005

[38] G. Lebeau - “Contrôle de l’équation de Schrödinger”, J. Math. Pures Appl. (9) 71 (1992) no. 3, p. 267-291 | Zbl 0838.35013

[39] G. Lebeau - “Équation des ondes amorties”, in Algebraic and geometric methods in mathematical physics (Kaciveli, 1993), Math. Phys. Stud., vol. 19, Kluwer Acad. Publ., Dordrecht, 1996, p. 73-109 | Article | Zbl 0863.58068

[40] C. Letrouit - “Subelliptic wave equations are never observable”, 2020 | arXiv:2002.01259

[41] C. Letrouit & C. Sun - “Observability of Baouendi-Grushin-type equations through resolvent estimates”, 2020, to appear in J. Inst. Math. Jussieu | arXiv:2010.05540

[42] J.-L. Lions - Contrôlabilité exacte, perturbations et stabilisation de systèmes distribués. Tome 1. Contrôlabilité exacte, Recherches en Mathématiques Appliquées, vol. 8, Masson, Paris, 1988 | Zbl 0653.93002

[43] P.-L. Lions & T. Paul - “Sur les mesures de Wigner”, Rev. Mat. Iberoamericana 9 (1993) no. 3, p. 553-618 | Article | MR 1251718 | Zbl 0801.35117

[44] F. Macià - “High-frequency propagation for the Schrödinger equation on the torus”, J. Funct. Anal. 258 (2010) no. 3, p. 933-955 | Article | MR 2558183 | Zbl 1180.35438

[45] F. Macià - “The Schrödinger flow in a compact manifold: high-frequency dynamics and dispersion”, in Modern aspects of the theory of partial differential equations, Oper. Theory Adv. Appl., vol. 216, Birkhäuser/Springer Basel AG, Basel, 2011, p. 275-289 | Article | MR 2858875

[46] F. Macià - “High-frequency dynamics for the Schrödinger equation, with applications to dispersion and observability”, in Nonlinear optical and atomic systems, Lect. Notes in Math., vol. 2146, Springer, Cham, 2015, p. 275-335 | Article | MR 3443561 | Zbl 1337.35126

[47] F. Macià & G. Rivière - “Two-microlocal regularity of quasimodes on the torus”, Anal. PDE 11 (2018) no. 8, p. 2111-2136 | Article | MR 3812866 | Zbl 1432.58028

[48] F. Macià & G. Rivière - “Observability and quantum limits for the Schrödinger equation on 𝕊 d , in Probabilistic methods in geometry, topology and spectral theory, American Mathematical Society, Providence, RI, 2019, p. 139-153 | Article | Zbl 1442.81024

[49] L. Miller - Propagation d’ondes semi-classiques à travers une interface et mesures 2-microlocales, Ph. D. Thesis, École Polytechnique, Palaiseau, 1996

[50] F. Nier - “A semi-classical picture of quantum scattering”, Ann. Sci. École Norm. Sup. (4) 29 (1996) no. 2, p. 149-183 | Article | Numdam | MR 1373932 | Zbl 0858.35106

[51] N. V. Pedersen - “Matrix coefficients and a Weyl correspondence for nilpotent Lie groups”, Invent. Math. 118 (1994) no. 1, p. 1-36 | Article | MR 1288465 | Zbl 0848.22016

[52] L. Tartar - “H-measures, a new approach for studying homogenisation, oscillations and concentration effects in partial differential equations”, Proc. Roy. Soc. Edinburgh Sect. A 115 (1990) no. 3-4, p. 193-230 | Article | MR 1069518 | Zbl 0774.35008

[53] M. E. Taylor - Noncommutative harmonic analysis, Math. Surveys and Monographs, vol. 22, American Mathematical Society, Providence, RI, 1986 | Article | MR 852988 | Zbl 0604.43001

Cité par Sources :